| Catalog Number |
VCPB841D |
| Medical Device Problem Code |
Device Contaminated During Manufacture or Shipping (2969)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: please describe the type of foreign matter that was observed.What was the foreign matter¿s appearance? what was the texture? unk.Are there any photos of the foreign matter available? yes.Is it possible that the foreign material fell into packaging upon opening of device? unk.Was the product seal on the foil still intact when the package was opened? unk.Will the device be returned for evaluation? if yes please return all relevant packaging material? unk.Was the procedure completed without any adverse effect to the patient? unk.Could you please provide the lot number? unk.The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.During the procedure, it was reported by a sales rep that after opening the package, it was judged before use that the suture was unusable due to the black color (stain) on the surface of the suture.It was a control release needle.Another product was used to complete the case.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/22/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One paper lid and one needle suture were received for analysis.Product code vcpb841d.Upon visual inspection of the sample, it was noted a black stain through the body of the suture.This foreign matter appears to be grease.As per this condition the samples were shipped to perform further analysis ftir to determine the origin of the foreign matter.Further investigation was performed into the sample returned by doing ftir study with the following results: the black foreign material is masked by the suture nature, showing mainly organic elements over the product (carbon and oxygen).This can indicate that the foreign material is mainly organic contamination; however, due to chemisorption and quantity it could not be identified by the implemented characterization techniques.Overall, from ftir, no prominent differences were observed when comparing the product with the foreign material and a clean area.This indicates that the material was chemi absorbed into the product fiber.Further analysis by sem/eds confirmed that the contamination is mainly organic.However, its nature remains unknown.No conclusion could be reached on the cause of the reported event.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.